Posted by D Smith on May 20, 1999 at 11:46:03
I had a triglyceride test last fall and it read 700 +. I started to take gemfibrozil for a few months but discontinued it due to mild stomach discomfort. I then started to exercise more and eat better. Now, I recently had the TGs measured and they are 289. I know this is still high, but, do I need to start to take the gemfibrozil again? OR, do I still need more improvement in my diet and do I need to increase my exercise program? Also, at what # or level would one have to start medication, ie 500, 600? Also, how much fat grams and cholesteral should I have in my daily diet. Thanks for all responses...
Posted by Peggy Evans on May 20, 1999 at 22:20:55
In 1996 I had quadruple by-pass surgery, my triglyceride level was high at the fime. Since then my Dr. has monitored my triglyeride level very closly. In December we had them down to 192, this was 3 months after being on Tricor. Now my triglyceride level is 296, so my Dr. has me taking 2 Tricor per day. I have eaten a low fat, low cholesterol diet sense I had the surgery. Why they go up and down is a mystery to me. Any advice on this problem would be appreciated.
Posted by CCF CARDIO MD - CRC on May 21, 1999 at 10:08:55
Triglyceride levels vary more than cholesterol levels. Potential causes are based on diet in the previous day, any alcohol consumption in the prior week, liver changes and medications.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Posted by Ray Kuehn on May 21, 1999 at 18:22:59
I had a blood test on 05/03/99.Yesterday I received the Lab Report.
My HDL WAS 30,LDL 119 and Triglycerides 282.The report stated the
HDL and Trig is abnormal.My Doctor wrote a prescription for
Gemfibrozil 600mg pill.After reading the possible side effects of this
drug,I have doubts about taking it.My Cholesterol was 205.
What does a doctor consider normal HDL and Triglycerides?
Posted by CCF CARDIO MD -CRC on May 24, 1999 at 08:22:54
An HDL less than 35 is considered to place an individual at increased risk for a MI. The level for fasting(>8 hours) triglycerides is less than 200. I would discuss your concerns with your doctor before stopping your medications.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician
can provide specific diagnoses and therapies. Please feel free to write back with additional questions.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire
online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the
cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.